Alert archive / Texas / Flash Flood Warnings in 2022
Flash Flood Warning 79, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this flash flood warning at Sep 14, 2022, 3:53 PM CDT for Brewster County, Jeff Davis County, Pecos County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 14, 2022, 3:53 PM CDT (20:53 UTC)
- Expired
- Sep 14, 2022, 7:00 PM CDT
- In force
- 3 hr
- Issued by
- NWS Midland/Odessa, TX
- Area
- Storm-based polygon
- Flood severity
- None
Counties Brewster County, TX, Jeff Davis County, TX, Pecos County, TX
The radar
The Midland/Odessa radar (KMAF), 192 km from the middle of the area, began a volume at 20:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 12:00Z, 8.9 hours before the alert went out and 192 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 146 J/kg
- Mixed-layer CIN
- -106 J/kg
- Mixed-layer LCL
- 1173 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 45 m²/s²
- 0-3 km storm-relative helicity
- 75 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
901
WGUS54 KMAF 142053
FFWMAF
TXC043-243-371-150000-
/O.NEW.KMAF.FF.W.0079.220914T2053Z-220915T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Midland/Odessa TX
353 PM CDT Wed Sep 14 2022
The National Weather Service in Midland/Odessa has issued a
* Flash Flood Warning for...
Northwestern Brewster County in southwestern Texas...
Southeastern Jeff Davis County in southwestern Texas...
West Central Pecos County in southwestern Texas...
* Until 700 PM CDT.
* At 353 PM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 1.5 and 3 inches of
rain have fallen. Flash flooding is ongoing or expected to begin
shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
mainly rural areas of Northwestern Brewster, Southeastern Jeff
Davis and West Central Pecos Counties
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
In hilly terrain there are hundreds of low water crossings which are
potentially dangerous in heavy rain. Do not attempt to cross flooded
roads. Find an alternate route.
&&
LAT...LON 3058 10378 3087 10334 3068 10313 3058 10321
3045 10368
FLASH FLOOD...RADAR INDICATED
$$
Samantha Zuber1 follow-up statement
720
WGUS74 KMAF 142310
FFSMAF
Flash Flood Statement
National Weather Service Midland/Odessa TX
610 PM CDT Wed Sep 14 2022
TXC043-243-371-150000-
/O.CON.KMAF.FF.W.0079.000000T0000Z-220915T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Brewster TX-Jeff Davis TX-Pecos TX-
610 PM CDT Wed Sep 14 2022
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING
FOR NORTHWESTERN BREWSTER, SOUTHEASTERN JEFF DAVIS AND WEST CENTRAL
PECOS COUNTIES...
At 610 PM CDT, Doppler radar indicated thunderstorms producing heavy
rain across the warned area. Between 2 and 3.5 inches of rain have
fallen. Flash flooding is ongoing or expected to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban areas,
highways, streets and underpasses as well as other poor
drainage and low-lying areas.
Some locations that will experience flash flooding include...
mainly rural areas of Northwestern Brewster, Southeastern Jeff
Davis and West Central Pecos Counties
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
In hilly terrain there are hundreds of low water crossings which are
potentially dangerous in heavy rain. Do not attempt to cross flooded
roads. Find an alternate route.
&&
LAT...LON 3058 10378 3087 10334 3068 10313 3058 10321
3045 10368
FLASH FLOOD...RADAR INDICATED
$$
Samantha ZuberWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this flash flood warning went out at Sep 14, 2:45 PM CDT, 1 hour 8 minutes earlier.
Area forecast discussion, Sep 14, 2:45 PM CDT, 1 hour 8 minutes before
Area Forecast Discussion National Weather Service Midland/Odessa TX 245 PM CDT Wed Sep 14 2022 ...New SHORT TERM, LONG TERM... .SHORT TERM... (This afternoon through Thursday night) Issued at 240 PM CDT Wed Sep 14 2022 The batch of moisture, associated with a weak shortwave, that brought some activity to the area this morning is beginning to lift out to the east and northeast. Isolated to scattered convection will remain possible from the Guadalupes and SE NM down to the Davis Mountains during the afternoon with decreasing chances further to the east. Drier air will advect into the region overnight tonight and any leftover activity from this afternoon will dissipate by around 06z this evening. Temperatures will drop into the mid to upper 60s for much of the CWA tonight and into tomorrow morning with spots in the higher elevations seeing the 50s. Drier air will make for more efficient warming Thursday afternoon and highs will reach about a degree or two higher than today. Drier air and a decrease in upper level support will keep Thursday afternoon dry aside from one or two very determined showers/storms over the Davis Mountains. && .LONG TERM... (Friday through Tuesday) Issued at 240 PM CDT Wed Sep 14 2022 The long term forecast leaves much to be desired, as upper level ridging follows the trough currently moving through West Texas and Southeast New Mexico. The ECMWF ensembles build the ridge over Texas through next Tuesday or so, whereas the GFS/CMC do so through Sunday before shifting the ridge east. The NBM follows the GFS/CMC, pushing highs above normal by Saturday afternoon, and peaking Sunday w/highs averaging 7-8F above normal. Temperatures will than drop off slightly into the extended, coming in 4-5F above climatology by Wednesday afternoon. In an environment such as this, it's hard to quibble with the NBM, with little in the way of targets of opportunity. Low temperatures each morning remain undistinguished as well. The pattern is such that a 30+kt LLJ develops each night, keeping the boundary layer well-mixed and minimum temperatures above-normal everywhere through the end of this forecast. Rain chances in the extended look even more pedestrian, as ridging shuts off all windows of opportunity. CMC ensembles look most promising, as they push the ridge farthest east near the end of their runs, but not in time to make a difference this forecast. Both the GFS and the CMC usher in a cold front a week from Friday or so, and perhaps a chance of rain will manifest in the extended in a couple of days or so, but for now, the NBM stays abysmally dry. && .AVIATION... (18Z TAFS) Issued at 1250 PM CDT Wed Sep 14 2022 VFR conditions to prevail at all sites. Winds will be generally light with directions remaining southeasterly. Scattered cu field between 6-8k feet AGL. Convection will be possible this afternoon near KCNM/KHOB/KPEQ, but confidence is currently too low to mention. && .PRELIMINARY POINT TEMPS/POPS... Big Spring 68 91 67 93 / 10 0 0 0 Carlsbad 63 90 64 93 / 20 10 0 0 Dryden 69 89 67 91 / 0 0 0 0 Fort Stockton 67 90 66 92 / 40 10 0 0 Guadalupe Pass 62 83 64 84 / 20 10 0 0 Hobbs 64 88 63 90 / 40 10 0 0 Marfa 57 85 56 86 / 30 10 0 0 Midland Intl Airport 67 89 66 91 / 10 0 0 0 Odessa 69 88 67 90 / 10 0 0 0 Wink 67 91 67 93 / 20 10 0 0 && .MAF WATCHES/WARNINGS/ADVISORIES... TX...None. NM...None. && SHORT TERM...93 LONG TERM....44 AVIATION...93
Hazardous weather outlook, Sep 14, 11:00 AM CDT, 4 hours 53 minutes before
Hazardous Weather Outlook National Weather Service Midland/Odessa TX 1100 AM CDT Wed Sep 14 2022 NMZ027>029-033-034-TXZ045>048-050>053-059>063-067>070-075-082- 270>282-151600- Guadalupe Mountains of Eddy County-Eddy County Plains- Northern Lea County-Central Lea County-Southern Lea County-Gaines- Dawson-Borden-Scurry-Andrews-Martin-Howard-Mitchell-Loving-Winkler- Ector-Midland-Glasscock-Ward-Crane-Upton-Reagan-Pecos-Terrell- Guadalupe Mountains Above 7000 Feet-Guadalupe and Delaware Mountains- Van Horn and Highway 54 Corridor-Eastern Culberson County- Reeves County Plains-Chinati Mountains-Marfa Plateau-Davis Mountains- Davis Mountains Foothills-Central Brewster County-Chisos Basin- Presidio Valley-Lower Brewster County- 1100 AM CDT Wed Sep 14 2022 /1000 AM MDT Wed Sep 14 2022/ This Hazardous Weather Outlook is for southeast New Mexico, southwest Texas and western Texas. .DAY ONE...This afternoon and tonight. Thunderstorms are possible through this evening, mainly from Southeast New Mexico through the Davis Mountains. Any storms that do develop will be accompanied by frequent lightning, small hail, gusty winds, and brief, heavy rainfall. Minor to moderate river flooding of the Rio Grande will continue from Presidio through Johnson Ranch. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Minor to moderate river flooding of the Rio Grande will continue from Presidio through Johnson Ranch. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service Office in Midland, can be found on the internet at... https://weather.gov/midland 44
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 13, 7:40 PM CDT | Areal Flood Advisory | MAF | Reeves | 2 hr |
| Sep 14, 3:38 PM CDT | Areal Flood Advisory | MAF | Brewster, Jeff Davis, Pecos, Reeves | 3 hr |
| Sep 14, 3:56 PM CDT | Areal Flood Advisory | MAF | Culberson, Jeff Davis, Reeves | 2 hr |
| Sep 14, 4:04 PM CDT | Special Weather Statement | MAF | Andrews | 41 min |
| Sep 14, 5:07 PM CDT | Special Weather Statement | MAF | Ector | 53 min |
| Sep 14, 5:10 PM CDT | Areal Flood Advisory | MAF | Pecos, Reeves, Ward | 2 hr |
| Sep 14, 5:31 PM CDT | Special Weather Statement | MAF | Ward | 44 min |
| Sep 14, 5:44 PM CDT | Areal Flood Advisory | MAF | Crane | 3 hr |
| Sep 14, 5:56 PM CDT | Special Weather Statement | MAF | Midland | 49 min |
| Sep 14, 6:05 PM CDT | Areal Flood Advisory | MAF | Midland | 115 min |
| Sep 14, 6:09 PM CDT | Severe Thunderstorm Warning | MAF | Crane, Ector, Ward, Winkler | 51 min |
| Sep 14, 6:13 PM CDT | Flash Flood Warning | MAF | Crane, Ector, Ward, Winkler | 3 hr |
| Sep 14, 6:26 PM CDT | Special Weather Statement | MAF | Brewster | 49 min |
| Sep 14, 6:32 PM CDT | Areal Flood Advisory | MAF | Brewster, Pecos | 118 min |
| Sep 14, 6:34 PM CDT | Areal Flood Advisory | MAF | Ector | 116 min |
| Sep 14, 6:43 PM CDT | Special Weather Statement | MAF | Midland | 62 min |
| Sep 14, 6:49 PM CDT | Flash Flood Warning | MAF | Ector, Midland | 116 min |
| Sep 14, 6:57 PM CDT | Severe Thunderstorm Warning | MAF | Brewster | 41 min |
Nearby
Flash Flood Warnings in Texas, 2022Every flash flood warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.